What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 23, 12:14 PM CST, 1 hour 1 minute earlier.
Area forecast discussion, Jun 23, 12:14 PM CST, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Louisville KY
214 PM EDT Sun Jun 23 2019
...Updated Aviation and Forecast Discussions...
.Forecast Update...
Issued at 210 PM EDT Sun Jun 23 2019
Severe T-storm Watch #434 is in effect for portions of southern
Indiana through 8pm EDT/ 7pm CDT. A line of strong to severe storms
moving northeast out of southwest Indiana has produced 54 mph out of
Vincennes, IN and continues to show strong wind signatures on radar.
With plenty of DCAPE in the area and decent lapse rates, feel a
severe threat will continue with this storm complex for the next 2-4
hrs.
Issued at 1040 AM EDT Sun Jun 23 2019
Late this morning a few t-storms were over south central KY in a
mainly elevated environment producing briefly heavy rainfall and
lightning. Expect this convection to continue to move east out of
the area through the noon hour.
There should be a relative lull in convection over our area late
this morning and afternoon as an upper level ridge axis moves
through the region. At the sfc, a warm front from Jasper, IN to
Richmond, KY as of 10am will continue to move NE this afternoon
allowing a slightly warmer, moist (low 70s dewpts) airmass to move
into the region. The main focus for late this afternoon/evening
will be the complex of storms over southeast MO/southern IL this
morning. These storms are expected to move northeast along the west
side of the ridge axis today and tonight and could result in strong
to severe weather over portions of our region. Ahead of the storm
complex, CAPE values of 2500-3500 j/kg are projected in model
soundings with modest 0-6 km shear (25-30 kts). DCAPE of 1000-1100
j/kg and decent lapse rates will provide a strong to damaging wind
threat. Although freezing levels are pretty high in this
environment, can't rule out some small to marginally severe hail
this afternoon/evening as well. The 12Z RAP and HREF seem to have
the best handle on the strengthening complex of storms over
southeast MO/IL although timing is a bit off. Initially this
complex should threaten southern Indiana and portions of north
central KY late this afternoon and evening with additional storms
moving in this evening over central KY. However, it remains
uncertain how much of a dampening effect the upper ridge will
provide later today and tonight possibly squashing any severe
threat.
&&
.Short Term...(Today and tonight)
Issued at 405 AM EDT Sun Jun 23 2019
A line of thunderstorms has developed over the past hour from
central Illinois southeast into western KY. These appear to be
developing along what had been a meandering stationary front that is
starting to drift northeast as a warm front. In the upper levels of
the atmosphere, the ridge of a 50H trof lies from the Great Lakes to
the Florida panhandle, just ahead of the developing convection.
Short term model guidance has been typically poor with the ridge-
riding convection the past several days, and today is no exception.
The 02Z SPC HRRR seems to have handled this development - along with
the ongoing MCS in the Missouri Valley - better than other runs, so
have based today's forecast mostly on this.
With the above in mind, the early morning storms are expected to
quickly lose steam south of the Ohio River as they drift eastward,
and have already hinted at that. After this line moves into the
forecast area and dissipates, a second round of storms is progged to
follow for this afternoon. This is the extension of storms now over
western Arkansas moving east-northeast as the upper ridge axis
passes through the Ohio Valley. The hourly HRRR runs have been
inconsistent with this as well, so confidence on timing and location
of this as it gets closer to us is not high. For all the
uncertainty, however, a couple of things are more clear in that,
with the warm front passing through, temperatures and dew points
will rise, making for a more sultry day. Also, the storms that do
come through will be working with warm temperatures and a weak wind
field aloft, so other than the ever-present lightning threat, these
are not expected to be severe weather makers.
Precip chances linger through tonight as a weakening upper trof
rotates through the upper plains. Again though, these will be
relatively weak, and rainfall amounts will remain below 1/4 of an
inch.
High temperatures will be in the 80s today, and lows tonight will be
in the lower 70s thanks to the influx of higher dewpoints on
southerly winds.
.Long Term...(Monday through Saturday)
Issued at 157 AM EDT Sun Jun 23 2019
Monday and Monday night a shortwave trough will lift from the
Midwest into the Upper Great Lakes while its surface cold front
swings into the Ohio Valley and weakens. Moisture pooling ahead of
this system may take precipitable water amounts slightly above two
inches (especially east of I-65), and there will be enough
instability and shear for organized convection.
Once that trough moves out, zonal flow will replace it through
midweek, transitioning to ridging late in the week. The swiftest
corridors of mid and upper flow will shift northward to the Canadian
border region. It's noted that during this time period the
operational GFS is much wetter than the model's ensemble mean, and
cooler with afternoon highs. The EC is very close to its ensemble
mean with both PoPs and temperatures. Will lean more toward the
ECMWF for this package, resulting in a drier and warmer outlook.
This also agrees with previous forecasts. Still can't completely
rule out widely scattered diurnal convection, especially Tuesday and
Wednesday.
&&
.Aviation...(18Z TAF Issuance)
Updated at 200 PM EDT Sun Jun 23 2019
A complex of storms moving northeast through southwest Indiana will
impact HNB within the next hour causing IFR conditions and wind
gusts up to 45-50kts. If this storm complex maintains itself and
develops a bit more on the southern edge, SDF could be impacted as
early as 20Z. However, the best time period for a line of
convection moving through all TAF sites will be this evening between
23-6Z. MVFR-IFR conditions and gusty winds will likely accompany
these evening storms. Overnight expect mainly showers behind the
line of storms with a more notable complex of showers/storms
potentially developing around sunrise through the morning hours.
Outside of storms, expect mainly VFR conditions through tonight.
MVFR cigs may become more dominant at SDF/HNB tomorrow morning after
sunrise.
Winds through the TAF period will be SSW. Higher gusts can be
expected in convection throughout the TAF period. Winds may be
breezy tomorrow afternoon outside of storms as well.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&
Update...AMS
Short Term...JBS
Long Term...13
Aviation...AMS
Hazardous weather outlook, Jun 23, 9:03 AM CST, 4 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
1103 AM EDT Sun Jun 23 2019
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-241515-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
1103 AM EDT Sun Jun 23 2019 /1003 AM CDT Sun Jun 23 2019/
This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.
.DAY ONE...This Afternoon and Tonight.
Periods of thunderstorms will again occur across the region today.
Some of the late afternoon and evening storms could become strong to
severe with the main threats being strong winds and hail. Heavy
downpours in storms combined with saturated soils from the rains of
the past week, could result in quickly rising small creeks as well as
ponding of water on roads.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Storms are expected on Monday as a cold front moves through. Locally
heavy downpours and gusty winds will be the main threats in addition
to the lightning that is found in every thunderstorm.
.SPOTTER INFORMATION STATEMENT...
JBS/13/AMS
In the hours before
Special weather statement, Jun 23, 12:29 PM CST, 46 minutes before
Special Weather Statement
National Weather Service Louisville KY
229 PM EDT Sun Jun 23 2019
INZ076-077-083-084-231915-
Crawford-Orange-Washington-Dubois-
229 PM EDT Sun Jun 23 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN DUBOIS...
NORTHWESTERN CRAWFORD...ORANGE AND WESTERN WASHINGTON COUNTIES...
At 229 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles east of Shoals to 11 miles east
of Jasper to near Dale. Movement was northeast at 45 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Paoli, English, Ferdinand, Orleans, French Lick, Stampers Creek,
Orangeville, Campbellsburg, West Baden Springs and Birdseye.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.
LAT...LON 3842 8628 3826 8657 3825 8679 3820 8680
3820 8698 3836 8679 3853 8676 3853 8668
3869 8668 3869 8631 3873 8631 3876 8628
3878 8620
TIME...MOT...LOC 1829Z 242DEG 39KT 3870 8668 3839 8673 3815 8702
EBWSpecial weather statement, Jun 23, 12:37 PM CST, 38 minutes before
Special Weather Statement
National Weather Service Louisville KY
137 PM CDT Sun Jun 23 2019
KYZ026-061-231915-
Butler-Ohio-
137 PM CDT Sun Jun 23 2019
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN BUTLER
AND SOUTHERN OHIO COUNTIES...
At 136 PM CDT, strong thunderstorms were clustered near Central City,
moving northeast at 30 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Hartford, Morgantown, Beaver Dam, Centertown, Mchenry, Rockport,
Rochester, Monford, Huntsville and Mining City.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.
LAT...LON 3738 8709 3746 8710 3748 8713 3748 8711
3755 8705 3760 8698 3726 8660 3707 8692
3707 8694 3708 8693 3711 8689 3716 8693
3718 8689 3724 8691 3727 8698 3732 8699
3736 8703 3737 8708 3733 8711 3734 8714
TIME...MOT...LOC 1836Z 228DEG 24KT 3724 8703
EBWNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 841809, 841569, 841570, 841571, 841572, 841596, 841573, 841574, 841576, 841579, 841581, 841582, 841583, 841584, 841585, 841588, 841592, 841593, 841594, 841831.